Document Detail


Methylphenidate-Induced Visual Hallucinations.
MedLine Citation:
PMID:  21500140     Owner:  NLM     Status:  Publisher    
Abstract/OtherAbstract:
An 11-year-old boy with attention deficit/hyperactivity disorder (ADHD) presented with visual hallucinations several years after starting methylphenidate (MPH). The hallucinations resolved upon discontinuation of the drug. Reports of toxic hallucinosis during treatment with MPH are rare. Although the pathogenetic mechanism is unclear, the occurrence of hallucinations may be explained by a chronic increase in synaptic dopamine. Clinicians should be aware of this possible rare adverse manifestation occurring at therapeutic doses.
Authors:
M C Porfirio; G Giana; S Giovinazzo; P Curatolo
Publication Detail:
Type:  JOURNAL ARTICLE     Date:  2011-4-15
Journal Detail:
Title:  Neuropediatrics     Volume:  -     ISSN:  1439-1899     ISO Abbreviation:  -     Publication Date:  2011 Apr 
Date Detail:
Created Date:  2011-4-18     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  8101187     Medline TA:  Neuropediatrics     Country:  -    
Other Details:
Languages:  ENG     Pagination:  -     Citation Subset:  -    
Copyright Information:
© Georg Thieme Verlag KG Stuttgart · New York.
Affiliation:
Department of Neuroscience, Child Neurology Unit, Tor Vergata University, Rome, Italy.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Prenatal Magnetic Resonance Imaging Diagnosis of Molar Tooth Sign at 17 to 18 Weeks of Gestation in ...
Next Document:  Fetal origin of brain damage in 2 infants with a COL4A1 mutation: fetal and neonatal MRI.